Alert archive / Maine / Gale Warnings in 2012
Gale Warning 16, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jun 3, 2012, 1:47 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2012, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 4, 2012, 3:57 AM EDT
- In force
- 14 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
553 WHUS71 KGYX 031747 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 147 PM EDT SUN JUN 3 2012 ANZ150-152-154-040900- /O.UPG.KGYX.SC.Y.0042.000000T0000Z-120604T2200Z/ /O.NEW.KGYX.GL.W.0016.120603T1747Z-120604T1400Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 147 PM EDT SUN JUN 3 2012 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-040900- /O.EXT.KGYX.SC.Y.0042.000000T0000Z-120605T0000Z/ PENOBSCOT BAY-CASCO BAY- 147 PM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
380 WHUS71 KGYX 031919 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 PM EDT SUN JUN 3 2012 ANZ150-152-154-041030- /O.CON.KGYX.GL.W.0016.000000T0000Z-120604T1400Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 PM EDT SUN JUN 3 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-041030- /O.CON.KGYX.SC.Y.0042.000000T0000Z-120605T0000Z/ PENOBSCOT BAY-CASCO BAY- 319 PM EDT SUN JUN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
824 WHUS71 KGYX 040757 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 357 AM EDT MON JUN 4 2012 ANZ150-152-154-050000- /O.CAN.KGYX.GL.W.0016.000000T0000Z-120604T1400Z/ /O.EXB.KGYX.SC.Y.0042.000000T0000Z-120605T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 357 AM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-050000- /O.EXT.KGYX.SC.Y.0042.000000T0000Z-120605T0600Z/ PENOBSCOT BAY-CASCO BAY- 357 AM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jun 3, 10:58 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 3, 10:58 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1058 AM EDT SUN JUN 3 2012
.SYNOPSIS...
LOW PRESSURE EXTENDING FROM THE EASTERN GREAT LAKES TO THE GULF OF
MAINE WILL SLOWLY SHIFT EASTWARD...STAYING JUST SOUTH OF THE
REGION...TODAY THROUGH MONDAY. A LINGERING UPPER TROUGH ACROSS THE
REGION WILL RESULT IN CLOUDS AND A FEW SHOWERS ACROSS THE AREA
THROUGH THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11 AM UPDATE: TO REFLECT THE ISSUANCE OF THE COASAL FLOOD WARNING
FOR LATER THIS EVENING. OTHERWISE PREVIOUS FORECAST LOOKS GOOD. THIS
AFTN WE ARE STILL EXPECTING THE RAIN TO PIVOT BACK TO THE WEST
ACROSS MOST OF THE FORECAST AS THE PIVOT AXIS REMAINS TO OUR S.
ANOTHER .5 TO 1.0 CAN BE EXPECTED BY THIS EVENING ACROSS MOST OF
MAINE.
PREV DISCUSSION:
WITH THE ELONGATED LOW STAYING JUST TO OUR S TDA AND SLOWLY
SHIFTING E WE WILL KEEP LOTS OF CLOUDS WITH OCCASIONAL PRPC TDA
ALONG WITH COOL N...NE OR E SFC WINDS. THE BAND OF HEAVIEST RAIN
IS NOW OVER WRN ME AND WILL SLOWLY SHIFT E TDA...FOCUSING THE
HEAVIEST QPF OVER OUR ERN MOST ZONES. WILL CONT THE FLOOD WARNINGS
BUT CANCEL THE FLOOD WATCH AS THE WARNINGS NOW SUPERSEDE THE
WATCH.
GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE FOR THE
NEAR TERM FCST. USED RFC QPF WHICH IS SUPPORTED BY HPC QPF EXCEPT
THAT THE RFC EXTENDS THE HEAVIEST RAINS FURTHER N...WHICH AGREES
WITH CURRENT RADAR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE ELONGATED LOW JUST TO OUR S CONTINUES TO SLOWLY SHIFT E THOUGH
PRCP WILL CONT ACROSS THE REGION. THE HEAVIEST RAIN WILL EXIT TO
THE E BUT WE SHOULD STILL SEE ADDITIONAL QPF KEEPING RIVERS AND
STREAMS HIGH. TEMPS WON'T COOL TOO MUCH TNGT OR RISE TOO MUCH ON
MONDAY DUE TO LOTS OF CLOUDS...NE SFC FLOW AND OCCASIONAL PRCP.
GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE FOR THE
NEAR TERM FCST. USED RFC QPF WHICH IS VERY SIMILAR TO HPC QPF.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AN UPPER LOW CENTERED TO OUR EAST WILL GRADUALLY WEAKEN AND LIFT
NORTHEAST AS WE HEAD THROUGH THE WORK WEEK. HOWEVER...A LINGERING
UPPER TROUGH ACROSS THE NORTHEAST WILL KEEP THINGS COOL AND
UNSETTLED FOR MUCH OF THE UPCOMING PERIOD.
IN THE DAILIES...A LINGERING UPPER TROUGH ACROSS THE REGION WILL
RESULT IN CLOUDS AND A FEW SHOWERS ACROSS THE AREA THROUGH THE
UPCOMING WORK WEEK.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH MONDAY/...IFR WHICH MAY VARY TO MVFR AT TIMES
AND MAY BRIEFLY LOWER TO LIFR THRU MUCH OF THE SHORT TERM FCST
PERIOD. STILL SOME LLWS AT RKD THRU EARLY THIS MORNING UNTIL THE
LOW LVL JET EXITS TO THE E.
LONG TERM...
MON NIGHT - THU...AREAS OF MVFR IN SHOWERS.
&&
.MARINE...
SHORT TERM /TODAY THROUGH MONDAY/...WILL CONT THE SCA THRU MONDAY
FOR ALL OF THE COASTAL WATERS. EXPECT WIND GUSTS OF 25 TO AS MUCH
AS 30 KTS. ALSO...SEAS VERY ROUGH...OVER 5 FT AND WILL CONT THRU
MONDAY.
LONG TERM...
MON NIGHT - WED AM...SMALL CRAFT CONDITIONS ARE LIKELY.
&&
.HYDROLOGY...
CONTINUE THE COUNTY BASED FLOOD WARNING FOR MUCH OF THE FCST AREA.
WILL CONT RIVER FLOOD WARNINGS FOR THE SACO, PRESUMPSCOT, SWIFT
RIVERS AND KENNEBEC RIVERS. SEE THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR MORE DETAILS.
&&
.TIDES/COASTAL FLOODING...
HAVE ISSUED A COASTAL FLOOD WARNING FOR TONIGHT SINCE TIDES STILL
RUNNING CLOSE TO ONE FT ABOVE NORMAL AND WITH A CONTINUED NELY FLOW
THAT MAY ACTUALLY INCREASE TONIGHT. TIDE AT PORTLAND AT 1048 PM IS
PREDICTED 11.7 FT BUT A STORM SURGE OF 1.0 TO 1.5 FT COULD PUSH IT
AS HIGH AS 12.5 TO 13 FT...WHICH IS ABOVE THE 12 FOOT TIDAL FLOOD
STAGE. ROUGH SEAS LIKELY TO LEAD TO SPLASHOVER AND BEACH EROSION
AS WELL. SEE THE LATEST COASTAL FLOOD STATEMENT FOR MORE DETAILS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD WARNING FROM 9 PM THIS EVENING TO 1 AM EDT
MONDAY FOR MEZ023>028.
NH...COASTAL FLOOD WARNING FROM 9 PM THIS EVENING TO 1 AM EDT
MONDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ150>154.
&&Hazardous weather outlook, Jun 3, 3:38 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 338 AM EDT SUN JUN 3 2012 MEZ007>009-012>014-018>022-NHZ001>010-013-040745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 338 AM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN WILL CONTINUE TO TAPER OFF FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA TODAY. THE RECENT HEAVY RAINFALL WILL PUSH MANY SMALL RIVERS AND STREAMS TO...OR NEAR BANKFULL...TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>028-NHZ014-040745- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 338 AM EDT SUN JUN 3 2012 ...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-040745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 338 AM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:34 PM EDT | Areal Flood Warning | GYX | Cumberland, Oxford, York | 10 hr |
| Jun 2, 10:38 PM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 2 more | 10 hr |
| Jun 2, 10:46 PM EDT | River Flood Warning | GYX | Oxford | 20 hr |
| Jun 3, 12:41 AM EDT | River Flood Warning | GYX | Cumberland | 23 hr |
| Jun 3, 12:42 AM EDT | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 10 hr |
| Jun 3, 1:27 AM EDT | Areal Flood Warning | GYX | Franklin, Kennebec, Knox, Lincoln, Sagadahoc, Somerset and 1 more | 10 hr |
| Jun 3, 3:52 AM EDT | River Flood Warning | GYX | Kennebec | 3 days |
| Jun 3, 3:52 AM EDT | River Flood Warning | GYX | Somerset | 3 days |
| Jun 3, 3:52 AM EDT | River Flood Warning | GYX | Kennebec | 66 hr |
| Jun 3, 6:19 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Oxford, York | 10 hr |
| Jun 3, 7:23 AM EDT | River Flood Warning | GYX | Androscoggin | 71 hr |
| Jun 3, 8:31 AM EDT | Areal Flood Warning | GYX | Franklin, Kennebec, Knox, Lincoln, Somerset, Waldo | 19 hr |
| Jun 3, 10:45 AM EDT | Coastal Flood Warning | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 14 hr |
| Jun 3, 3:24 PM EDT | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 19 hr |
| Jun 3, 3:41 PM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Oxford, Sagadahoc, York | 8 hr |
| Jun 3, 4:33 PM EDT | River Flood Warning | GYX | Franklin, Somerset | 20 hr |
| Jun 2, 9:39 PM EDT | River Flood Warning | GYX | Carroll | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.